Alert archive / Ohio / Small Craft Advisories in 2011
Small Craft Advisory 70, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Dec 24, 2011, 3:21 PM EST. It took effect at Dec 25, 2011, 12:00 AM EST. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2011, 3:21 PM EST (20:21 UTC)
- In effect from
- Dec 25, 2011, 12:00 AM EST
- Expired
- Dec 26, 2011, 7:51 AM EST
- In force
- 32 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
472 WHUS71 KCLE 242021 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 321 PM EST SAT DEC 24 2011 LEZ142>149-250430- /O.NEW.KCLE.SC.Y.0070.111225T0500Z-111226T1200Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 321 PM EST SAT DEC 24 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EST MONDAY. * WINDS AND WAVES: SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS TONIGHT. A COLD FRONT WILL CROSS LAKE ERIE SUNDAY AFTERNOON CAUSING THE FLOW TO BECOME WESTERLY AND BRIEFLY INCREASE TO 30 KNOTS. WAVES OF 1 TO 3 WILL BUILD TO 2 TO 4 FEET TONIGHT AND TO 6 TO 9 FEET BY SUNDAY EVENING. WINDS AND WAVES WILL QUICKLY DIMINISH MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
7 follow-up statements
485 WHUS71 KCLE 250300 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1000 PM EST SAT DEC 24 2011 LEZ142>149-251100- /O.CON.KCLE.SC.Y.0070.111225T0500Z-111226T1200Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 1000 PM EST SAT DEC 24 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM MONDAY FROM MAUMEE BAY TO RIPLEY NEW YORK ON THE SOUTH SHORE OF LAKE ERIE. * WINDS AND WAVES: SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS SUNDAY MORNING. A COLD FRONT WILL CROSS LAKE ERIE LATER SUNDAY CAUSING THE FLOW TO BECOME WESTERLY AND BRIEFLY INCREASE TO 30 KNOTS. WAVES OF 1 TO 3 WILL BUILD TO 3 TO 5 SUNDAY MORNING AND AVERAGE 6 TO 10 FEET BY SUNDAY EVENING. WINDS AND WAVES WILL QUICKLY DIMINISH MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
773 WHUS71 KCLE 250925 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 425 AM EST SUN DEC 25 2011 LEZ142>149-251730- /O.CON.KCLE.SC.Y.0070.000000T0000Z-111226T1200Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 425 AM EST SUN DEC 25 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY. * WINDS AND WAVES: SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL CONTINUE UNTIL A COLD FRONT CROSSES THE LAKE THIS AFTERNOON. AFTER THE FRONTAL PASSAGE THE FLOW WILL BECOME WESTERLY AND THE WINDS WILL BRIEFLY INCREASE TO 30 KNOTS MAINLY LATE THIS AFTERNOON AND EVENING. WAVES WILL BUILD TO 4 TO 8 FEET TODAY AND AVERAGE 6 TO 9 FEET BY SUNDAY EVENING. WINDS AND WAVES WILL QUICKLY DIMINISH MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
308 WHUS71 KCLE 251418 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 918 AM EST SUN DEC 25 2011 LEZ142>149-252230- /O.CON.KCLE.SC.Y.0070.000000T0000Z-111226T1200Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 918 AM EST SUN DEC 25 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY. * WINDS AND WAVES: SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL CONTINUE UNTIL A COLD FRONT CROSSES THE LAKE THIS AFTERNOON. AFTER THE FRONTAL PASSAGE THE FLOW WILL BECOME WESTERLY AND THE WINDS WILL BRIEFLY INCREASE TO 30 KNOTS MAINLY LATE THIS AFTERNOON AND EVENING. WAVES WILL BUILD TO 4 TO 8 FEET TODAY AND AVERAGE 6 TO 9 FEET BY SUNDAY EVENING. WINDS AND WAVES WILL QUICKLY DIMINISH MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
066 WHUS71 KCLE 252031 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 331 PM EST SUN DEC 25 2011 LEZ147>149-260445- /O.EXT.KCLE.SC.Y.0070.000000T0000Z-111226T2000Z/ WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 331 PM EST SUN DEC 25 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EST MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 PM EST MONDAY. * WINDS AND WAVES: SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL CONTINUE UNTIL A COLD FRONT CROSSES THE LAKE THIS EVENING. AFTER THE FRONTAL PASSAGE THE FLOW WILL BECOME WESTERLY AND THE WINDS WILL BRIEFLY INCREASE TO 30 KNOTS. WAVES OF 5 TO 8 FEET WILL CONTINUE TONIGHT AND THEN DIMINISH TO 2 TO 4 FEET ON MONDAY AS WINDS QUICKLY DIMINISH. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ LEZ142>146-260445- /O.CON.KCLE.SC.Y.0070.000000T0000Z-111226T1200Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH- 331 PM EST SUN DEC 25 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY. * WINDS AND WAVES: WEST WINDS TO 30 KNOTS WILL DIMINISH TO 5 TO 15 KNOTS BY DAYBREAK MONDAY. WAVES OF 5 TO 7 FEET WILL SUBSIDE TO 2 TO 4 FEET BY LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
333 WHUS71 KCLE 260208 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 908 PM EST SUN DEC 25 2011 LEZ147>149-261015- /O.CON.KCLE.SC.Y.0070.000000T0000Z-111226T2000Z/ WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 908 PM EST SUN DEC 25 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST MONDAY. * WINDS AND WAVES: WEST TO NORTHWEST WINDS OF 15 TO 25 KNOTS WILL CONTINUE ACROSS THE LAKE OVERNIGHT AND MONDAY MORNING. WAVES OF 5 TO 8 FEET WILL DIMINISH TO 2 TO 4 FEET ON MONDAY AS WINDS QUICKLY DIMINISH. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ LEZ142>146-261015- /O.CON.KCLE.SC.Y.0070.000000T0000Z-111226T1200Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH- 908 PM EST SUN DEC 25 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY. * WINDS AND WAVES: WEST WINDS TO 15 TO 25 KNOTS WILL DIMINISH TO 5 TO 15 KNOTS BY DAYBREAK MONDAY. WAVES OF 5 TO 7 FEET WILL SUBSIDE TO 2 TO 4 FEET BY LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ GARNET
840 WHUS71 KCLE 260848 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 348 AM EST MON DEC 26 2011 LEZ142>144-261000- /O.CAN.KCLE.SC.Y.0070.000000T0000Z-111226T1200Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH- 348 AM EST MON DEC 26 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LEZ145-146-261300- /O.EXT.KCLE.SC.Y.0070.000000T0000Z-111226T1300Z/ VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- 348 AM EST MON DEC 26 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EST THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 AM EST THIS MORNING. * WINDS AND WAVES: WEST WINDS TO 5 TO 15 KNOTS WILL ALLOW WAVES OF 3 TO 5 FEET TO SUBSIDE TO 2 TO 4 FEET BY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ LEZ147>149-261700- /O.CON.KCLE.SC.Y.0070.000000T0000Z-111226T2000Z/ WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 348 AM EST MON DEC 26 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON. * WINDS AND WAVES: WEST TO NORTHWEST WINDS OF 10 TO 15 KNOTS WILL TURN SOUTHWEST TODAY. THIS WILL ALLOW 4 TO 6 FOOT WAVES TO DIMINISH TO 2 TO 4 FEET TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
191 WHUS71 KCLE 261251 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 751 AM EST MON DEC 26 2011 LEZ147>149-262000- /O.CAN.KCLE.SC.Y.0070.000000T0000Z-111226T2000Z/ /O.NEW.KCLE.SC.Y.0071.111226T1300Z-111226T2000Z/ WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 751 AM EST MON DEC 26 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON. * WINDS AND WAVES: WEST TO NORTHWEST WINDS OF 10 TO 15 KNOTS WILL TURN SOUTHWEST TODAY. THIS WILL ALLOW 4 TO 6 FOOT WAVES TO DIMINISH TO 2 TO 4 FEET TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ LEZ145-146-261400- /O.CAN.KCLE.SC.Y.0070.000000T0000Z-111226T1300Z/ VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- 751 AM EST MON DEC 26 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Dec 24, 12:21 PM EST, 3 hours earlier.
Area forecast discussion, Dec 24, 12:21 PM EST, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 1221 PM EST SAT DEC 24 2011 .SYNOPSIS... WEAK HIGH PRESSURE WILL LINGER OVER THE EASTERN GREAT LAKES TODAY WHILE A TROUGH SHIFTS INTO THE CENTRAL GREAT LAKES. A WEAK COLD FRONT WILL PUSH SOUTH INTO OHIO LATE CHRISTMAS DAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... FLURRIES CONTINUING ACROSS NE OH/NW PA AND WILL LET THAT LINGER INTO THE EARLY AFTERNOON. NO ACCUMULATION. MOSTLY SUNNY SKIES WEST. THE SUN WILL BREAK OUT EAST LATER. LIGHT SOUTHWESTERLY FLOW IN ADVANCE OF THE DEVELOPING TROUGH OVER THE WESTERN LAKES WILL HELP IN ADVECTING DRIER AIR OVER THE FORECAST AREA THIS AFTERNOON. HIGH TEMPERATURE FORECAST FOR TODAY STILL APPEARS ON TRACK WITH VALUES SIMILAR TO YESTERDAY IN THE UPPER 30S TO NEAR 40 DEGREES. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/... DESPITE MOSTLY CLEAR SKIES ON SATURDAY NIGHT...WINDS WILL STRENGTHEN AND LIMIT MINS TO NEAR 30 AS A SURFACE TROUGH DEEPENS OVER THE CENTRAL GREAT LAKES. THIS FEATURE STRENGTHENS IN RESPONSE TO THE NEXT UPPER LEVEL SHORTWAVE THAT AMPLIFIES AS IT SLIDES ACROSS THE GREAT LAKES REGION ON SUNDAY. MOISTURE ASSOCIATED WITH THIS SHORTWAVE WILL BE VERY LOW AND WILL STRUGGLE TO EVEN GENERATE FLURRIES AS THE COLD FRONT COMES THROUGH LATE CHRISTMAS DAY. HAVE REMOVED POPS FOR MOST AREAS WITH THE EXCEPTION BEING TOWARDS NORTHWEST PENNSYLVANIA WHERE MOISTURE WILL BE A LITTLE HIGHER...ALLOWING FOR A BRIEF WINDOW OF SCATTERED LIGHT SNOW SHOWERS. COLD ADVECTION BEHIND THE FRONT ON SUNDAY NIGHT IS NOT VERY IMPRESSIVE FOR LATE DECEMBER WITH 850MB TEMPERATURES ONLY COOLING TO AROUND -9C. THIS IS MARGINAL FOR LAKE EFFECT AND WILL MAINTAIN THE GOING CHANCE POPS. ANY ACCUMULATIONS WILL BE LIMITED TO AROUND A HALF INCH. HIGH PRESSURE BUILDS OVER THE REGION ON MONDAY WITH WINDS BACKING TO SOUTHWEST AND WARM ADVECTION DEVELOPING. HAVE TWEAKED TEMPERATURES UP ON MONDAY INTO THE LOWER 40S. MODELS CONTINUE TO ADVERTISE THE SOUTHERN PLAINS UPPER LOW LIFTING NORTH TOWARDS THE OHIO VALLEY AHEAD OF THE NEXT TROUGH DROPPING THROUGH THE NORTHWEST FLOW ALOFT. THE GFS HAS COME INTO BETTER AGREEMENT WITH THE REST OF THE LONG RANGE MODELS FROM ITS OUTLIER POSITION 24 HOURS AGO. STRONG MOISTURE TRANSPORT WILL OCCUR WITH DEEP SOUTHERLY FLOW EXTENDING FROM THE GULF OF MEXICO. PRECIPITATION WILL ARRIVE LATE MONDAY NIGHT AND CONTINUE THROUGH MOST OF TUESDAY BEFORE DEPARTING TO THE EAST. A CONSIDERABLE AMOUNT OF EVAPORATIONAL COOLING WILL OCCUR AT THE ONSET WHICH PUTS PRECIP TYPE IN QUESTION. GFS MODEL SOUNDINGS SHOW MOST OF THE COLUMN COOLING TO NEAR OR JUST SLIGHTLY BELOW FREEZING BY TUESDAY MORNING WITH THE ECMWF A LITTLE FASTER AT PULLING THE COLDER AIR INTO NW OHIO. AT THIS POINT THERE IS NOT ENOUGH CONFIDENCE IN TRACK AND THERMAL PROFILES TO BE MORE DECISIVE THAN A RAIN/SNOW MIX BUT WILL BE SOMETHING TO MONITOR OVER THE NEXT COUPLE DAYS. HIGHS ON TUESDAY HAVE BEEN LOWERED SEVERAL DEGREES INTO THE UPPER 30S BUT THAT MIGHT BE A STRETCH IF WE MAINTAIN DECENT PRECIP RATES THROUGH THE DAY. BETTER CHANCES FOR ACCUMULATING SNOW WILL BE IN THE NORTHWESTERN COUNTIES WHERE TEMPERATURES WILL COOL FASTER. INITIAL QPF ESTIMATES RANGE FROM BETWEEN .25 TO .50 INCH. && .LONG TERM /WEDNESDAY THROUGH FRIDAY/... NO MAJOR WEATHER SYSTEMS ARE EXPECTED IN THIS PORTION OF THE LONG TERM FORECAST. GFS AND ECMWF AGREE WITH THIS EVEN THOUGH THEY HAVE DIFFERENT SOLUTIONS. DIDN'T CHANGE MUCH FROM THE PREVIOUS FORECAST SINCE CONFIDENCE IS LOW IN WHAT WILL HAPPEN. KEPT A THREAT OF PRECIPITATION IN THURSDAY AND AGAIN FRIDAY. WENT CLOSE TO HPC GUIDANCE FOR THE TEMPERATURE FORECAST. && .AVIATION /17Z SATURDAY THROUGH WEDNESDAY/... SCT-BKN MVFR STRAO CU CONTINUES OVER THE AREA EARLY THIS AFTERNOON. DRIER AIR IS EXPECTED TO CONTINUE TO MOVE INTO THE REGION THIS AFTERNOON AND EXPECT A GRADUAL DECREASE IN CLOUDINESS THE NEXT FEW HOURS. SKIES SHOULD BE MAINLY SKC BY 00Z. SOME INCREASE IN HIGH AND MID LEVEL CLOUDINESS IS EXPECTED DURING THE SECOND HALF OF THE TAF PERIOD. S TO SW FLOW WILL CONTINUE DURING THE PERIOD. EXPECT SPEEDS TO PICK UP OVERNIGHT WITH GUSTS TO 30 KNOTS POSSIBLE ON SUNDAY MORNING AHEAD OF AN APPROACHING COLD FRONT. OUTLOOK...NON VFR CONDITIONS ARE EXPECTED BEHIND A COLD FRONT SUNDAY EVENING AND AGAIN WITH THE NEXT LOW PRESSURE SYSTEM LATE MONDAY INTO TUESDAY. && .MARINE... A SMALL CRAFT ADVISORY MAY BE NEEDED OFF AND ON THE NEXT 7 DAYS. THE RIDGE ACROSS THE LAKE WILL MOVE EAST THIS MORNING. A SOUTHWEST FLOW WILL DEVELOP TONIGHT AND LAST INTO SUNDAY UNTIL THE COLD FRONT MOVES THROUGH LATE SUNDAY AFTERNOON AND EVENING. IN THE SOUTHWEST FLOW THE WINDS AND WAVES MAY BECOME STRONG ENOUGH TO NEED A SMALL CRAFT ADVISORY. AFTER THE FRONTAL PASSAGE THERE IS A THREAT THAT THE SUSTAINED WINDS COULD GET TO 35 KNOTS. THE COLD ADVECTION IS WEAK AND IT IS A QUICK SHOT AS RIDGING TRIES TO BUILD IN SOMEWHAT QUICKLY. AT THIS TIME DID NOT ISSUE A GALE WATCH...THIS WILL BE BE MONITORED. THE SOUTHWEST FLOW RETURNS MONDAY. A LOW PASSES WELL SOUTH OF THE LAKES TUESDAY AND AS THE FLOW BECOMES NORTHWEST CONDITIONS COULD MEET SMALL CRAFT ADVISORY CRITERIA. SOUTHWEST FLOW RETURNS WEDNESDAY INTO THURSDAY AND THEN A COLD FRONT MOVES THROUGH THURSDAY NIGHT INTO FRIDAY. THE WAVES IN THE WEST FLOW AFTER THE FRONTAL PASSAGE COULD GET UP TO 3 TO 5 FEET MAINLY ON THE EAST END OF THE LAKE. SOME QUESTION AS TO EXACTLY WHAT WILL HAPPEN THE LAST FEW DAYS OF THE WEEK AS THE MODELS DON'T AGREE...CONFIDENCE IS NOT REAL HIGH ONE WAY OR THE OTHER. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KEC NEAR TERM...KEC/OUDEMAN SHORT TERM...KEC LONG TERM...KIELTYKA AVIATION...KUBINA MARINE...KIELTYKA
Hazardous weather outlook, Dec 24, 5:18 AM EST, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE CLEVELAND OH 518 AM EST SAT DEC 24 2011 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-251030- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 518 AM EST SAT DEC 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-251030- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 518 AM EST SAT DEC 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WINDS WILL APPROACH GALE FORCE ON LAKE ERIE LATE SUNDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Ohio, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.